Alert archive / Florida / Areal Flood Warnings in 2016
Areal Flood Warning 21, NWS Jacksonville, FL
NWS Jacksonville, FL issued this areal flood warning at Oct 7, 2016, 10:53 AM EDT for 4 counties in Florida. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 7, 2016, 10:53 AM EDT (14:53 UTC)
- Expired
- Oct 7, 2016, 4:45 PM EDT
- In force
- 6 hr
- Issued by
- NWS Jacksonville, FL
- Area
- Storm-based polygon
- Flood severity
- None
Counties Clay County, FL, Flagler County, FL, Putnam County, FL, Saint Johns County, FL
The radar
The Jacksonville radar (KJAX), 92 km from the middle of the area, began a volume at 14:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 12:00Z, 2.9 hours before the alert went out and 94 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 94 J/kg
- Mixed-layer CIN
- -36 J/kg
- Mixed-layer LCL
- 518 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 429 m²/s²
- 0-3 km storm-relative helicity
- 423 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.8
The text
As transmitted.
213
WGUS42 KJAX 071453
FLWJAX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1053 AM EDT FRI OCT 7 2016
FLC019-035-107-109-072045-
/O.NEW.KJAX.FA.W.0021.161007T1453Z-161007T2045Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ST. JOHNS FL-PUTNAM FL-FLAGLER FL-CLAY FL-
1053 AM EDT FRI OCT 7 2016
THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A
* FLOOD WARNING FOR...
ST. JOHNS COUNTY IN NORTHEASTERN FLORIDA...
EASTERN PUTNAM COUNTY IN NORTHEASTERN FLORIDA...
FLAGLER COUNTY IN NORTHEASTERN FLORIDA...
EASTERN CLAY COUNTY IN NORTHEASTERN FLORIDA...
* UNTIL 445 PM EDT
* AT 1048 AM EDT...DOPPLER RADAR INDICATED PERSISTENT HEAVY RAIN
THAT WILL CAUSE FLOODING. UP TO THREE INCHES OF RAIN HAVE ALREADY
FALLEN BASED ON RADAR AND SURFACE OBSERVATIONS...MAINLY OVER
EASTERN PARTS OF FLAGLER AND ST JOHNS COUNTIES. ADDITIONAL
RAINFALL OF 2 TO 4 INCHES IS POSSIBLE THROUGH 445 PM.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
PALM COAST...SAINT AUGUSTINE...GREEN COVE SPRINGS...FLAGLER
BEACH...BUNNELL...CRESCENT CITY...HASTINGS...ANDALUSIA...FRUIT COVE
AND EAST PALATKA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.
A FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. ALL
INTERESTED PARTIES SHOULD TAKE NECESSARY PRECAUTIONS IMMEDIATELY.
&&
LAT...LON 2941 8115 2928 8115 2926 8118 2926 8141
2940 8142 2936 8153 3001 8174 3013 8170
3012 8154 3010 8154 3010 8145 3011 8144
3018 8143 3020 8133 2952 8110 2946 8112
2943 8110
$$
SHASHYWhat forecasters said that day
The local office's own words before this areal flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this areal flood warning went out at Oct 7, 2:10 AM EDT, 8 hours 43 minutes earlier.
Area forecast discussion, Oct 7, 2:10 AM EDT, 8 hours 43 minutes before
Area Forecast Discussion
National Weather Service Jacksonville FL
210 AM EDT Fri Oct 7 2016
.SHORT TERM.../THROUGH SATURDAY/...
Hurricane Matthew to affect the region through Saturday morning.
The precipitation will end from Southwest to Northeast Saturday
afternoon as Matthew moves away and drier air advects in from the
Northwest. Temperatures will be a little below normal Today, with
readings returning to near normal for Saturday.
&&
.LONG TERM.../SATURDAY NIGHT THROUGH THURSDAY/...
High pressure will build from the Northwest Saturday night through
Monday, with cooler and drier air advecting Southeast into the
region. The moisture in the onshore flow will begin to increase late
Monday into Tuesday, with a chance for coastal showers beginning.
The chance for largely coastal showers will then continue into
Thursday.
Temperatures will be near normal on Sunday, then below normal Monday
through Wednesday. Readings will trend back to near normal for
Thursday.
&&
.AVIATION...
As Hurricane Matthew continues northward along the Florida coast,
rain will become heavier and winds will continue to increase. Winds
will be highest closest to the coast at SGJ, JAX, and SSI, with
gusts to hurricane force. As far as flight restrictions are concerned,
a thin band of IFR ceilings preceeds what will predominantly be
MVFR through much of the TAF. Where heavy rain bands interact with
a terminal, expect LIFR to IFR visibilities. Winds will gradually
subside from south to north beginning sometime tomorrow evening,
but will likely remain near tropical storm force into the next TAF
cycle.
&&
.MARINE...
Hurricane Matthew will cross area waters through Tonight.
However, the effects of Hurricane Matthew will be apparent through
early next week, as the system is expected to move to the Northeast
then loop back around to the East of the region.
&&
.PRELIMINARY POINT TEMPS/POPS...
AMG 78 73 82 61 / 80 80 40 10
SSI 78 73 82 65 / 100 100 70 20
JAX 79 74 83 62 / 100 90 50 20
SGJ 81 74 85 69 / 100 90 30 20
GNV 81 74 85 62 / 90 60 20 10
OCF 81 75 85 62 / 90 50 10 10
&&
.JAX WATCHES/WARNINGS/ADVISORIES...
FL...Tropical Storm Warning for Alachua-Baker-Bradford-Columbia-
Marion-Union.
Hurricane Warning for Clay-Coastal Duval-Coastal Nassau-Flagler-
Inland Duval-Inland Nassau-Putnam-St. Johns.
Flood Watch through late tonight for Clay-Coastal Duval-Coastal
Nassau-Flagler-Inland Duval-Inland Nassau-Putnam-St. Johns.
GA...Tropical Storm Warning for Appling-Bacon-Brantley-Charlton-
Pierce-Ware-Wayne.
Flood Watch through Saturday morning for Coastal Camden-Coastal
Glynn-Inland Camden-Inland Glynn.
Hurricane Warning for Coastal Camden-Coastal Glynn-Inland Camden-
Inland Glynn.
AM...Hurricane Warning for Coastal waters from Altamaha Sound to
Fernandina Beach FL out 20 NM-Coastal waters from
Fernandina Beach to St. Augustine FL out 20 NM-Coastal
waters from St. Augustine to Flagler Beach FL out 20 NM-
Waters from Altamaha Sound GA to Fernandina Beach FL from
20 to 60 NM-Waters from Fernandina Beach to St. Augustine
FL from 20 to 60 NM-Waters from St. Augustine to Flagler
Beach FL from 20 to 60 NM.
&&
Struble/ZiburaHazardous weather outlook, Oct 7, 3:17 AM EDT, 7 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 317 AM EDT FRI OCT 7 2016 AMZ450-452-454-470-472-474-FLZ020>025-030>033-035>038-040-124-125- GAZ132>136-149>154-162>166-080730- COASTAL WATERS FROM ALTAMAHA SOUND TO FERNANDINA BEACH FL OUT 20 NM- COASTAL WATERS FROM FERNANDINA BEACH TO ST. AUGUSTINE FL OUT 20 NM- COASTAL WATERS FROM ST. AUGUSTINE TO FLAGLER BEACH FL OUT 20 NM- WATERS FROM ALTAMAHA SOUND GA TO FERNANDINA BEACH FL FROM 20 TO 60 NM- WATERS FROM FERNANDINA BEACH TO ST. AUGUSTINE FL FROM 20 TO 60 NM- WATERS FROM ST. AUGUSTINE TO FLAGLER BEACH FL FROM 20 TO 60 NM- HAMILTON-SUWANNEE-COLUMBIA-BAKER-INLAND NASSAU-INLAND DUVAL-UNION- BRADFORD-CLAY-ST. JOHNS-GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION- COASTAL NASSAU-COASTAL DUVAL-COFFEE-JEFF DAVIS-BACON-APPLING- WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY-INLAND GLYNN-COASTAL GLYNN- ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN-COASTAL CAMDEN- 317 AM EDT FRI OCT 7 2016 ...HURRICANE WARNING IN EFFECT FOR COASTAL AREAS OF NORTHEAST FLORIDA AND SOUTHEAST GEORGIA... ...TROPICAL STORM WARNING IN EFFECT FOR MUCH OF THE INLAND AREAS... ...FLOOD WATCH IN EFFECT FOR THE COASTAL AREAS OF NORTHEAST FLORIDA AND SOUTHEAST GEORGIA... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST FLORIDA... SOUTHEAST GEORGIA AND THE ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT... HURRICANE MATTHEW WILL MOVE NORTH ALONG THE COAST THROUGH TONIGHT. IN ADDITION TO STRONG WINDS AND DANGEROUS STORM SURGE...HEAVY RAINFALL CAN BE EXPECTED. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... HURRICANE MATTHEW WILL MOVE NORTHEAST OF THE REGION SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX.
In the hours before
Local storm report, Oct 7, 6:20 AM EDT, 4 hours 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
620 AM EDT FRI OCT 07 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0543 AM TROPICAL STORM 1 ENE BUNNELL 29.47N 81.24W
10/07/2016 FLAGLER FL MESONET
MEASURED WIND GUST OF 61 MPH AT FLAGLER COUNTY EOC.
&&
KGUILLETLocal storm report, Oct 7, 7:33 AM EDT, 3 hours 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
733 AM EDT FRI OCT 07 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM TROPICAL STORM 4 SE ST. AUGUSTINE 29.86N 81.26W
10/07/2016 AMZ454 FL C-MAN STATION
020/44G51MPH
&&
RICKSLocal storm report, Oct 7, 8:20 AM EDT, 2 hours 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
820 AM EDT FRI OCT 07 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0741 AM TROPICAL STORM MARINELAND 29.66N 81.21W
10/07/2016 FLAGLER FL EMERGENCY MNGR
MEASURED WIND GUST OF 65 MPH.
0747 AM TROPICAL STORM FLAGLER BEACH 29.47N 81.13W
10/07/2016 FLAGLER FL EMERGENCY MNGR
MEASURED WIND GUST OF 57 MPH AT FLAGLER COAST HIGH
SCHOOL.
&&
RICKSLocal storm report, Oct 7, 9:46 AM EDT, 1 hour 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
946 AM EDT FRI OCT 7 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0848 AM TROPICAL STORM 2 NW MAYPORT 30.40N 81.43W
10/07/2016 DUVAL FL ASOS
ASOS STATION MAYPORT NAVAL STATION /NRB/
MEASURED PEAK GUST 51 MPH. .
&&
RICKSLocal storm report, Oct 7, 10:40 AM EDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1040 AM EDT FRI OCT 07 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0713 AM TROPICAL STORM PALATKA 29.65N 81.66W
10/07/2016 PUTNAM FL UNKNOWN
TREE FELL ON HOUSE.
0720 AM STORM SURGE ST. AUGUSTINE BEACH 29.84N 81.27W
10/07/2016 E0.00 FT ST. JOHNS FL BROADCAST MEDIA
STORM SURGE FLOODING REPORTED ALONG AND NEAR THE SEAWALL.
1026 AM TROPICAL STORM MANDARIN 30.15N 81.64W
10/07/2016 DUVAL FL BROADCAST MEDIA
*** 1 INJ *** RECEIVED A REPORT OF A JEA EMPLOYEE SHOCKED
WHILE WORKING IN A BUCKET TRUCK.
&&
RICKSLocal storm report, Oct 7, 10:53 AM EDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1053 AM EDT FRI OCT 07 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0729 AM TROPICAL STORM ARLINGTON 30.34N 81.60W
10/07/2016 DUVAL FL BROADCAST MEDIA
TREES DOWN ON A HOME AND ACROSS THE STREET IN EAST
ARLINGTON.
0731 AM STORM SURGE ST. AUGUSTINE 29.89N 81.31W
10/07/2016 U0.00 FT ST. JOHNS FL BROADCAST MEDIA
FLOODING ALONG SEA WALL AT CASTILLO DE SAN MARCOS
0734 AM TROPICAL STORM ORTEGA 30.27N 81.71W
10/07/2016 DUVAL FL BROADCAST MEDIA
LARGE TREE DOWN ACROSS STREET...UTILITY LINES DOWN WITH
POWER OUTAGES.
&&
RICKSThe office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 7, 10:36 AM EDT | Tornado Warning | JAX | Nassau | 24 min |
| Oct 7, 11:33 AM EDT | Areal Flood Warning | JAX | Duval, Nassau, Saint Johns | 9 hr |
| Oct 7, 12:43 PM EDT | Flash Flood Warning | JAX | Duval | 9 hr |
| Oct 7, 1:25 PM EDT | Areal Flood Warning | JAX | Nassau | 9 hr |
| Oct 7, 3:40 PM EDT | Flash Flood Warning | JAX | Nassau | 6 hr |
| Oct 7, 4:32 PM EDT | Areal Flood Warning | JAX | Saint Johns | 3 hr |
Nearby
Areal Flood Warnings in Florida, 2016Every areal flood warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.